How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. RK Your Own Question
Dr.  RK
Dr. RK, Doctor (MD)
Category: Health
Satisfied Customers: 2765
Experience:  M.B.B.S. , over 7 years of experience in the field of Medical practice
Type Your Health Question Here...
Dr. RK is online now
A new question is answered every 9 seconds

ive had controlled hypertension for that last 30 years. i

This answer was rated:

i've had controlled hypertension for that last 30 years. i take metoprolol daily. i ama very healthy 63.
i take my blood pressure a few times a week and it's been very good for a long time on the current dose.
last night i got sick, very suddenly and very severely. after not being able to move for about 20 minutes, i threw up, evrything...
i then felt very faint and forced myself to drink water. i took my blood pressure and it was very low - 90/55.
i skipped my usual pill because of that.
this morning my blood pressure was 190/119. i immediately took my dose and 5 hours later my pressure is again very low - 89/63.
is this something i should do something about.
i am back on my feet and feeling 90% better right now.
thank you,
susan bondy
dear customer,

did you have the chest pain or difficulty in breathing?
what is the dose of metoprolol you are taking?
did you consult a doctor yet?
Customer: replied 5 years ago.

metoprolol 50 mg. tablet - one tabler a day.

no chest pains or difficulty breathing.

Dear customer,

The dose of metoprolol has to be adjusted according to the requirement and the body's response to the drug.

Since you are having the low blood pressure after taking the drug so its better that you reduce the dose of drug to 25 mg a day after consulting your doctor/cardiologist.

You should also take less salt and oil in diet and avoid smoking and alcohol if you take so.This will help in control of bp in a natural way.

The other relevant investigations like ekg and 2d echo of heart may be done as well to know the current status and rule out any abnormality.

Let me know if you have any doubt.

thank you
Customer: replied 5 years ago.

what i need to know is what caused the extreme faint feelings and then later the fluctuations in bp?

this all happened at 6 pm.

the previous dose of Metorpolol was the previous night.


Dear customer,

The low blood pressure may be due to various causes like medications, dehydration, lack of nutrients in diet, heart problems, endocrine problems, etc.

The dehydration may also cause the low blood pressure.The other possibility could be the heart related which may also be associated with such low blood pressure.

You should check your blood pressure periodicaly and avoid dehydration.The antihypertensive drugs dose should also be adjusted if the bp is low for the long time.

Here is the link for more information

causes of low bp

Let me know if you have any doubt

thank you
Dr. RK and 2 other Health Specialists are ready to help you

Related Health Questions